| Model Number |
PED-250-14 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that a pipeline had resistance during delivery in the marksman microcatheter.The stent was difficult to open.After repeated attempts, the tip of the stent was observed to have burr damage under computed tomography (ct).The device was not implanted.It was noted the pipeline and all accessory device were prepared as indicated in the instructions for use (ifu).The pipeline was replaced to complete the procedure. there were no patient symptoms or complications associated with this event.The patient was undergoing a flow diverter implantation procedure to treat an unruptured saccular aneurysm of the right internal carotid artery.The aneurysm max diameter was 8.9mm and the neck diameter was 4.5mm.Vessel tortuosity was moderate.
Additional Manufacturer Narrative
H3: as found condition (condition of returned device): a pipeline flex embolization device was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened pipeline flex embolization device inner pouch and within a dispenser track.The marksman catheter used during the event was not returned.Visual inspection/damage location details: no bends or kinks were found with the pipeline pushwire.The hypotube was found to be intact with ptfe pulled back.The proximal bumper, re-sheathing marker and re-sheathing pad were found to be intact.The dps sleeves were found to be intact.The tip coil was found to be damaged.The pipeline braid was not returned.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿failure/incomplete open distal¿ was unable to be confirmed as the braid was not returned.Possible factors for failure to open is the result of re-sheathing the device more than the recommended two times.Based on the device analysis and reported information, the customer¿s report of ¿pipeline damaged during delivery/retrieval¿ was unable to be confirmed and the root cause could not be determined.Possible causes for ¿pipeline damaged during delivery/retrieval¿ include re-sheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/re-sheathing braid against resistance and use of incompatible device.Based on the analysis findings, the customer report of ¿resistance/stuck during delivery¿ was unable to be confirmed it is likely the damage to the tip coil occurred when the customer attempted to advance the pipeline flex through the catheter against the reported resistance; however, the root cause could not be determined.Possible contributing factor for resistance is lack of continuous flush during delivery.Based on the returned devices, there was no non-conformance to specifications identified that led to the resistance during delivery issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported the pipeline was not positioned in a vessel bend when the failure to open occurred.Repeated recovery was done with deployment in situ but the pipeline failed to open and the pipeline was removed.After the replacement pipeline was implanted, the contrast was retained in the aneurysm.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.